# SDR 2008FA0000408

- Difficulty date: May 28, 2008
- Submitted: July 14, 2008
- Operation: General aviation
- Aircraft: N959C
- Make and model: Piper PA-23-250
- Aircraft serial: 278154029
- Engine: Lyc IO540*
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 3080D
- Condition: Corroded
- Location: Lt Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION THE AMT ENCOUNTERED DIFFICULTY WHILE REMOVING THE LT MAIN GEAR WHEEL ASSEMBLY AXLE RETAINING NUT.  HE STOPPED AND DEFLATED THE TIRE.  THE WHEEL WAS THEN REMOVED EASILY. FOLLOWING REMOVAL THE WHEEL WAS FOUND TO BE SEVERELY CORRODED AND ALL BUT ONE WHEEL-HALF RETAINING BOLT HAD FAILED.  THE LOG BOOK ENTRY INDICATED THAT THE WHEEL HAD LSAST BEEN DISASSEMBLED 217 HOURS AGO. (K)
